New Jersey, 2001

Damaging Wind in New Jersey, July 11, 2001

July 11, 2001 · NWS PHI · 1 event in 1 county or zone

A severe thunderstorm knocked down trees in White Township.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A severe thunderstorm knocked down trees in White Township.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 11, 1:40 AM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 11, 1:40 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 AM EDT WED JUL 11 2001

THE SHORT WAVE TROUGH UP OVER THE EASTERN GREAT LAKES REGION EARLY
THIS MORNING WILL PROGRESS TO THE EAST.  IT SHOULD PASS OFF OF THE
COASTS OF NEW JERSEY AND DELAWARE DURING THE EARLY AFTERNOON.  UNTIL
THAT TIME...WE/LL CONTINUE TO HAVE A CHANCE OF PRECIP IN OUR
FORECAST AREA.  THE SHORT WAVE TROUGH HAS SOME PUNCH TO IT...SO
WE/LL MENTION BOTH SCATTERED SHOWERS AND TSTMS FOR THIS MORNING...
ESPECIALLY IN LIGHT OF WHAT HAS BEEN OCCURRING UPSTREAM.

DRY AIR IS FORECAST TO BEGIN BUILDING DOWN FROM THE NORTHWEST AND
INTO OUR REGION DURING THIS AFTERNOON.  WITH EXCEPTION OF THIS
MORNING...NO PRECIP IS ANTICIPATED FOR THE NEXT SEVERAL DAYS.

THE ZONE FORECASTS WILL BE ISSUED AT 400.

.PHI...NONE.

IOVINO

In the hours before

Special weather statement, Jul 11, 4:30 AM EST, 45 minutes before
NJZ001-007>010-012>015-PAZ054-055-060>062-068-069-111400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
530 AM EDT WED JUL 11 2001

...SEVERE THUNDERSTORM WATCH UNTIL 1000 AM...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH.
THE WATCH IS IN EFFECT UNTIL 1000 AM AND IT INCLUDES MUCH OF EASTERN
PENNSYLVANIA...AND NORTHWESTERN AND CENTRAL NEW JERSEY.

SEVERE THUNDERSTORMS...OUT AHEAD OF A STRONG COLD FRONT...WILL MOVE
ACROSS THE REGION THIS MORNING.  THE THUNDERSTORMS MAY BE
ACCOMPANIED BY STRONG WIND GUSTS...LARGE HAIL...HEAVY RAIN AND
FREQUENT CLOUD TO GROUND LIGHTNING.

IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.

IN EASTERN PENNSYLVANIA THE WATCH INCLUDES THE COUNTIES OF CARBON...
MONROE...NORTHAMPTON...LEHIGH...BERKS...MONTGOMERY AND BUCKS.

IN NORTHWESTERN AND CENTRAL NEW JERSEY THE WATCH INCLUDES THE
COUNTIES OF SUSSEX...WARREN...MORRIS...HUNTERDON...SOMERSET...
MIDDLESEX...MERCER AND MONMOUTH.

TUNE TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

IOVINO/NATIONAL WEATHER SERVICE

The radar

The Philadelphia radar (KDIX), 113 km away, was scanning. The volume nearest the first event began at 10:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
July 11, 5:15 AM EST
Where
Warren County, Manunka Chunk
Measured
52 kt (60 mph)
Reported by
TRAINED SPOTTER
Coordinates
40.850, -75.033

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2001Every state in 2001This day in weather historyWarnings in New Jersey, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260317.